MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number 9-ASD-028
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Angina (1710); Perforation (2001)
Date of Event 08/15/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is not returning for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2025, a 28mm amplatzer septal occluder was implanted in the patient using a 9f amplatzer trevisio intravascular delivery system.During implant it was noted at the time that there was deficient aortic rim, but the end result was acceptable.On (b)(6) 2025, the patient presented with chest pain, transesophageal echocardiogram (toe) performed, and it was found that the right atrial disc had perforated the non-coronary sinus resulting in a fistula.On (b)(6) 2025, the occluder was surgically explanted and a surgical patch was sutured in place.The patient was reported stable post-surgery.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
An event of patient-device incompatibility with patient effects of angina and perforation was reported.A cine review was completed as multiple echo videos were provided with annotation of complication.Also, a video of open-heart surgery showing the fistula.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all defined manufacturing specifications.There were no complaints associated with any other devices from the lot.Based on the available information, the cause for the reported patient-device incompatibility with patient effects of angina and perforation could not be confirmed.A surgical intervention was a result of case specific circumstances, as the device was removed and a patch was sutured in place.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
AMPLATZER SEPTAL OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key23112946
Report Number2135147-2025-05343
Device Sequence Number13130742
Product Code MLV
UDI-Device Identifier00811806010212
UDI-Public(01)00811806010212(17)290831(10)10526944
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-ASD-028
Device Catalogue Number9-ASD-028
Device Lot Number10526944
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2025
Supplement Date Received by Manufacturer12/01/2025
Initial Report FDA Received Date09/22/2025
Supplement Report FDA Received Date12/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR
Patient SexFemale